MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-21A
Medical Device Problem Codes Calcified (1077); Patient-Device Incompatibility (2682); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Syncope/Fainting (4411); Movement Disorder (4412)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2016, a 21mm trifecta valve was successfully implanted in a patient.On (b)(6) 2025, it was noted via echocardiogram that the patient had increased aortic valve gradients and syncope.The patient also had mitral valve stenosis of a 27mm non-abbott device.The patient also exhibited symptoms of shortness of breath, and dizziness.There was no aortic regurgitation present or chronic renal insufficiency.On (b)(6) 2025, the decision was made to explant the 21mm trifecta valve and replace it with a 21mm epic plus supra valve.The valve was successfully explanted and replaced without handling the valve with any unprotected forceps or sharp instruments.The explanted 21mm trifecta valve had no tear observed in the leaflets or suture cuff.However, the valve was found to have fibrosis, pannus, and calcification.There was no noted interaction between any stent post and patient anatomy.The patient does not have other comorbidities that may impact calcium metabolism and does not take calcium supplements.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
An event of shortness of breath, aortic stenosis, dizziness and valve explanted was reported.The valve was replaced with non-abbott valve.The device was returned to abbott and the investigation found that biological material and blood/body fluids were present throughout the valve.The leaflets had limited mobility when manually manipulated.It was indicated that the explanted trifecta valve had no tear observed in the leaflets.However, the valve was found to have fibrosis, pannus, and calcification.There was no noted interaction between any stent post and patient anatomy.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as the device had to be explanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Per the information available abbott cannot further speculate on why the reported event occurred.
 
Additional Manufacturer Narrative
Subsequent to the previously filed report, the investigation summary was updated: an event of shortness of breath, aortic stenosis, dizziness and valve explanted was reported.Also reported that valve was replaced with non-abbott valve.The device was returned to abbott and the investigation found that biological material and blood/body fluids were present throughout the valve.The leaflets had limited mobility when manually manipulated.The valve was found to have fibrosis, pannus, and calcification.There was no noted interaction between any stent post and patient anatomy.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.The cause of the reported stenosis may be related to the pannus and calcification formation.However, the cause of the pannus and calcification formation could not be conclusively determined.The reported dyspnea and may be a cascading effect of aortic valve stenosis.The reported surgical intervention was a result of case-specific circumstances as the device had to be explanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21774056
Report Number2135147-2025-01737
Device Sequence Number9821886
Product Code LWR
UDI-Device Identifier05414734052023
UDI-Public(01)05414734052023(17)170602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2017
Device Model NumberTF-21A
Device Catalogue NumberTF-21A
Device Lot Number5135772
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer04/24/2025
05/13/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/02/2025
05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexFemale